16 August 2017

Heparin and Lignocaine batches recalled

Drugs Pharmacy

Pfizer is recalling one batch each of ampoules of Heparin and Lignocaine, following a product mix up.

Patients are advised to check their medication for inconsistencies after one box intended for Heparin ampoules was found to contain Lignocaine ampoules.

Heparin is used as a blood-thinner in people susceptible to blood-clotting and Lignocaine is an anaesthetic.

“Anyone who uses or provides care for a person who uses the Heparin injection 50 pack should carry out a visual inspection of the contents” the TGA said.

In unaffected packs, all ampoules would be identical in all respects and any product details would match those on the external packaging. The batch of injectable Heparin and Lignocaine was supplied in blister packs of 50 ampoules.

“If any anomalies are found, return the product to their pharmacy for refund or replacement,” the TGA said.

The TGA said patients with an affected pack were at risk of taking the incorrect medication, which could have serious health consequences.

Something to say?

Leave a Reply

Be the First to Comment!

Notify of
avatar

wpDiscuz